U.S. doctors online nowAsk doctors free
South Africa
A 51-year-old female asked:

I have been using a ppi for over 20 years for gerd. it is no longer working as i have constant heartburn and burning and cramping in my stomach. i'm afraid that using the medication has caused low stomach acid and has weakened my les. ?

1 doctor answer1 doctor weighed in
Dr. Silviu Pasniciuc
Internal Medicine 27 years experience
Legitimate worries: We are learning more and more about PPI’s and their long term undesired side effects. Otherwise great drugs that changed forever the natural history of peptic ulcer disease. In your case, time to get together with your gastroenterologist for an upper endoscopy and further discussion about options based on findings. If overweight, losing weight remains critical.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 14, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.